Article Text

PDF
Aminocaproic acid for bleeding associated with intrauterine devices?

Abstract

Menstrual cycle irregularities and menorrhagia are the most common complications of the intrauterine device as a contraceptive method. In a recent study of menstrual loss, women with an IUCD had a mean loss of 56 ml, compared with 13 ml for women on the pill and 38 ml for women using other forms of contraception.1 Suggested causes for this increased loss include traumatic, chronic inflammatory and functional effects on the endometrium. Other possible causes of excessive bleeding are perforation of the uterus and abortion with the device still present.

Statistics from Altmetric.com

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.